Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 228, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 20, 2012, 6:04 PM EST for Hamilton County, Suwannee County, Florida; Echols County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 6:04 PM EST (23:04 UTC)
- Expired
- Dec 20, 2012, 6:45 PM EST
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Hamilton County, FL, Suwannee County, FL, Echols County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 6:15 PM EST | TSTM WND DMG | 8 W Live Oak, FL | ONE TREE WAS REPORTED DOWN 8 MILES WEST OF LIVE OAK. |
| Dec 20, 6:20 PM EST | TSTM WND DMG | 1 Se Jennings, FL | JENNINGS POLICE REPORTED TREES DOWN ON COUNTY ROAD 141. |
| Dec 20, 6:25 PM EST | TSTM WND DMG | 5 Ne Suwannee Springs, FL | JENNINGS POLICE REPORTED TREES DOWN ON HIGHWAY 41 SOUTH NEAR SWEET CREEK MINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS52 KJAX 202304
SVRJAX
FLC047-121-GAC101-202345-
/O.NEW.KJAX.SV.W.0228.121220T2304Z-121220T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ECHOLS COUNTY IN SOUTHEAST GEORGIA
HAMILTON COUNTY IN NORTHERN FLORIDA
NORTHERN SUWANNEE COUNTY IN NORTHERN FLORIDA
* UNTIL 645 PM EST
* AT 604 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES WEST OF JENNINGS TO 8 MILES
WEST OF DOWLING PARK...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWLING PARK...SUWANNEE RIVER STATE PARK...JENNINGS...LIVE OAK...
STATENVILLE...SUWANNEE SPRINGS...JASPER...WELLBORN AND WHITE
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3063 8314 3075 8313 3084 8287 3074 8279
3073 8272 3032 8275 3033 8277 3032 8279
3019 8280 3020 8325 3024 8326 3041 8318
3042 8323 3046 8323 3047 8325 3052 8325
3063 8328
TIME...MOT...LOC 2304Z 247DEG 47KT 3057 8332 3028 8335
$$
ENYEDI2 follow-up statements
952
WWUS52 KJAX 202331
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EST THU DEC 20 2012
FLC047-121-GAC101-202345-
/O.CON.KJAX.SV.W.0228.000000T0000Z-121220T2345Z/
ECHOLS GA-HAMILTON FL-SUWANNEE FL-
631 PM EST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR NORTHEASTERN SUWANNEE...CENTRAL HAMILTON AND ECHOLS COUNTIES...
AT 631 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STATENVILLE TO SUWANNEE SPRINGS...MOVING NORTHEAST AT
50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JASPER
AND WHITE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3075 8313 3080 8299 3083 8287 3074 8279
3073 8272 3032 8275 3033 8277 3032 8280
3034 8305 3063 8314
TIME...MOT...LOC 2331Z 240DEG 44KT 3074 8300 3043 8297
$$
ENYEDI565
WWUS52 KJAX 202342
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EST THU DEC 20 2012
FLC047-121-GAC101-202352-
/O.EXP.KJAX.SV.W.0228.000000T0000Z-121220T2345Z/
ECHOLS GA-HAMILTON FL-SUWANNEE FL-
642 PM EST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUWANNEE...
CENTRAL HAMILTON AND ECHOLS COUNTIES WILL EXPIRE AT 645 PM EST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3075 8313 3080 8299 3083 8287 3074 8279
3073 8272 3032 8275 3033 8277 3032 8280
3034 8305 3063 8314
TIME...MOT...LOC 2342Z 240DEG 44KT 3080 8286 3049 8283
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 3:00 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 20, 3:00 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EST THU DEC 20 2012
...DAMAGING WINDS EXPECTED AND ISOLATED TORNADOES POSSIBLE WITH
SQUALL LINE THIS EVENING ACROSS THE FORECAST AREA...
...MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH THE WEEKEND...
.SHORT TERM...NOW THROUGH SUNDAY...
REST OF THIS AFTERNOON...S/SW WINDS HAVE INCREASED SHARPLY AHEAD OF
THE SQUALL LINE AND LAKE WIND ADVISORY HAS BEEN VERIFYING NICELY
WITH SUSTAINED WINDS OF 15-25 MPH AND GUSTS TO 35 MPH AT TIMES AS
MAX TEMPS HAVE SOARED INTO THE 70S WITH A FEW READINGS IN THE LOWER
80S ACROSS NE FL.
SUNSET THROUGH MIDNIGHT...MAIN EVENT WILL BE SQUALL LINE WITH
SUPPORTED BY STRONG 50-60 KNOT LOW LEVEL JET WHICH HAS THE POTENTIAL
TO GET MIXED DOWN IN STRONGER SHOWER/STORM ACTIVITY AS IT MOVES
ACROSS THE FORECAST AREA FROM WEST TO EAST. DAMAGING WINDS ARE
LIKELY AND EXPECT ISOLATED POSSIBLE OF TORNADOES ALONG BOWING LINE
SEGMENTS...MAINLY ALONG THE I-75 CORRIDOR WHERE SLIGHTLY MORE
INSTABILITY WILL EXIST. WEB BRIEFING IS ONLINE DETAILING MOST OF THE
EVENT. LAKE WIND ADVISORY WILL REMAIN IN PLACE TO COVER GRADIENT
WIND GUSTS OVER 30 MPH WITH THE FRONTAL PASSAGE.
AFTER MIDNIGHT...AS COLD FRONT PUSHES INTO THE ATLANTIC AND ENDS THE
SEVERE WEATHER THREAT EXPECT TEMPS TO PLUMMET THROUGH THE 40S/50S
WITH SOME MID/UPPER 30S POSSIBLE BY MORNING AND THIS WILL COMBINE
WITH STIFF NORTHWEST WINDS AT 10-20 MPH TO PRODUCE WIND CHILLS DOWN
INTO THE 25-35 DEGREE RANGE...NOT ENOUGH FOR AN ADVISORY BUT A
DEFINITE CHANGE THE REAL FEEL TEMPERATURE.
FRIDAY...STILL EXPECT A WINDY DAY UNDER SUNNY SKIES AND COLD
NORTHWEST FLOW AND HIGHS GENERALLY ONLY REACHING INTO THE MID/UPPER
50S. LAKE WIND ADVISORY WILL REMAIN IN EFFECT WITH SUSTAINED
NORTHWEST WINDS AT 15-25 MPH WITH GUSTS TO 35 MPH AT TIMES.
SATURDAY...CLEAR SKIES AND COLD CONDITIONS AS HIGH BUILDS TOWARD THE
REGION. HAVE LEFT FREEZE WATCH IN PLACE FOR EARLY MORNING TEMPS
DROPPING INTO THE UPPER 20S TO NEAR 30 DEGREES...AND HIGH TEMPS TO
BOUNCE BACK ONLY IN THE UPPER 50S TO NEAR 60 DEGREES.
SUNDAY...THE HIGH PRESSURE WILL SETTLE OVER THE REGION AND WILL
ALLOW EARLY MORNING TEMPS TO FALL INTO THE 25-30 DEGREE RANGE OVER
THE INLAND AREAS AND A POSSIBLE HARD FREEZE...UNDER IDEAL
RADIATIONAL CONDITIONS...WHILE THE COAST WILL BOTTOM OUT IN THE
30-35 DEGREE RANGE. DAYTIME HIGHS WILL BOUNCE BACK INTO THE LOWER TO
MIDDLE 60S UNDER SUNNY SKIES AND LIGHT WINDS.
.LONG TERM...MONDAY THROUGH THURSDAY...
NOT MUCH CHANGE TO FORECAST PACKAGE AS HIGH PRESSURE BUILDS OFF THE
COAST AND MILDER CONDITIONS ARE EXPECTED FOR MONDAY AND TUESDAY WITH
LOW PRESSURE EXPECTED TO TRACK ACROSS THE SERN U.S. WEDNESDAY AND
POSSIBLE DRIER CONDITIONS BEHIND THE FRONTAL PASSAGE ON THURSDAY.
HIGHS WILL BOUNCE BACK UP TO AROUND 70 DEGREES WITH MILDER OVERNIGHT
LOWS IN THE 40S. LONG RANGE MODELS STILL DIVERGENT ON WHERE LOW
PRESSURE WILL DEVELOP AND HOW FAST IT WILL MOVE ACROSS THE SERN U.S.
THERE MAY BE A POSSIBLE SEVERE WX THREAT TUESDAY NIGHT/WEDNESDAY IF
MODELS STABAILIZE WITH A FIRM TREND BUT STILL ONLY LOW/MEDIUM
CONFIDENCE IN DETAILS...SO WILL NOT MAKE ANY TWEAKS TO CURRENT LONG
RANGE ZFP/GRIDS AT THIS
&&
.AVIATION...
SOUTHWEST WINDS WILL STEADILY INCREASE THIS AFTERNOON WITH VERY
STRONG GUSTS EXPECTED THIS EVENING AHEAD OF A STRONG AND FAST MOVING
COLD FRONT. WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL
IMPACT ALL TERMINALS THIS EVENING FROM ROUGHLY 0Z TO 04Z. CEILINGS
WILL LOWER TO NEAR 1000 FEET WITH THE SHOWERS...AND IFR VISIBILITIES
WILL ACCOMPANY THE HEAVIEST SHOWERS. WINDS THIS EVENING WILL BE VERY
GUSTY EVEN OUTSIDE OF THUNDERSTORMS WITH GUSTS TO 40 TO 45 KNOTS
EXPECTED WITH SHOWER ACTIVITY. HIGHER GUSTS WILL BE POSSIBLE WITH
THE STRONGEST STORMS. THE THREAT OF PRECIP WILL END BY MIDNIGHT AND
LOW CEILINGS WILL LIFT...BUT WINDS WILL REMAIN GUSTY OVERNIGHT AND
THROUGH THE DAY ON FRIDAY WITH FREQUENT GUSTS TO 30 TO 35 MPH
EXPECTED.
&&
.MARINE...
STRONG WINDS ARE EXPECTED ACROSS THE WATERS OVER THE NEXT 36 HOURS.
A VERY STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS THE
WATERS TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF
THE FRONT THIS AFTERNOON AND STRONG WIND GUSTS CAN BE EXPECTED IN
SHOWERS AND STORMS AHEAD OF THE FRONT THIS EVENING. WINDS WILL TURN
TO THE WEST BEHIND THE FRONT WITH STRONG GALES EXPECTED ACROSS THE
OFFSHORE WATERS FROM LATE THIS EVENING THROUGH FRIDAY NIGHT. STRONG
SMALL CRAFT ADVISORY CONDITIONS FOR THE NEARSHORE WATERS WITH
OCCASIONAL GUSTS TO GALE FORCE EXPECTED WITH THE FRONT TONIGHT.
WINDS WILL FINALLY SUBSIDE OVER THE WEEKEND.
RIP CURRENTS: LOW RISK IS EXPECTED THROUGH FRIDAY.
&&
.FIRE WEATHER...
STRONG GUSTY WINDS WILL ACCOMPANY THE VERY DRY AIRMASS ON FRIDAY
PROMPTING A RED FLAG WARNING. WIND GUSTS ARE EXPECTED TO BE UP TO 35
MPH AND RELATIVE HUMIDITIES WILL BE DOWN TO 20 TO 25 PERCENT. VERY
DRY AIR WILL REMAIN OVER THE REGION THIS WEEKEND BUT WINDS WILL BE
LIGHTER...THUS RED FLAG CONDITIONS ARE NOT ANTICIPATED. HIGH
PRESSURE WILL PASS OVER THE REGION EARLY NEXT WEEK RESULTING IN
LIGHT WINDS AND GRADUALLY INCREASING RH VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 35 54 28 59 / 80 0 0 0
SSI 38 55 33 56 / 80 0 0 0
JAX 38 57 29 59 / 90 0 0 0
SGJ 38 58 34 58 / 90 0 0 0
GNV 36 56 28 60 / 90 0 0 0
OCF 39 57 30 61 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
LAKE WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/SHULERHazardous weather outlook, Dec 20, 9:36 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 936 AM EST THU DEC 20 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-211045- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 936 AM EST THU DEC 20 2012 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON THROUGH THE EVENING HOURS... ...LAKE WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH FRIDAY... ...GALE WARNING IN EFFECT FOR THE OFFSHORE COASTAL WATERS TONIGHT THROUGH EARLY SATURDAY MORNING... ...FREEZE WATCH ISSUED FOR ALL AREAS EXCEPT THE IMMEDIATE COAST FOR LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL APPROACH INTERIOR SOUTHEAST GEORGIA LATE THIS AFTERNOON...AND WILL MOVE QUICKLY EASTWARD ACROSS OUR AREA DURING THE EVENING HOURS. AHEAD OF THIS FRONT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THIS AFTERNOON...AS SOUTHERLY WINDS INCREASE TO 20 TO 25 KNOTS. A LAKE WIND ADVISORY IS IN EFFECT OVER THE LAND AREAS FOR GUSTY WINDS AHEAD OF...ALONG AND BEHIND THE FRONTAL PASSAGE FROM THIS AFTERNOON THROUGH FRIDAY. A SQUALL LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEASTERN STATES TODAY. THIS ACTIVITY WILL MOVE INTO INTERIOR SOUTHEAST GEORGIA AND WESTERN PORTIONS OF THE SUWANNEE VALLEY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND WILL THEN QUICKLY TRAVERSE THE REST OF NORTHEAST FLORIDA THIS EVENING. STRONG WINDS ALOFT WILL ACCOMPANY THIS FRONT...AND STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ACROSS SOUTHEAST GEORGIA AND THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. THE STORM PREDICTION CENTER HAS PLACED THESE LOCATIONS IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT FROM THIS AFTERNOON THROUGH THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS WILL EXPAND INTO THE NEARSHORE WATERS THIS EVENING...AS GUSTY NORTHWESTERLY WINDS DEVELOP BEHIND THE COLD FRONT. A GALE WARNING HAS BEEN HOISTED FOR THE OFFSHORE WATERS BEGINNING LATE THIS EVENING...AS NORTHWESTERLY WINDS INCREASE TO 30 TO 35 KNOTS WITH HIGHER GUST. LAKE WIND ADVISORIES WILL LIKELY BE REQUIRED FOR INLAND AND COASTAL LOCATIONS TONIGHT...AS SUSTAINED WINDS RISE TO NEAR 20 MPH WITH GUSTS ABOVE 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STRONG NORTHWEST WINDS WILL PERSIST ON FRIDAY...WITH LAKE WIND ADVISORIES CONTINUING OVER LAND. SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR THE NEARSHORE WATERS THROUGH EARLY SATURDAY...WHILE GALE WARNINGS WILL CONTINUE OFFSHORE THROUGH EARLY SATURDAY. SMALL CRAFT ADVISORY CONDITIONS SHOULD CONTINUE OVER THE OFFSHORE WATERS THROUGH SATURDAY AFTERNOON BEFORE WINDS SUBSIDE. HIGH PRESSURE WILL GRADUALLY BUILD INTO OUR REGION THIS WEEKEND. WIDESPREAD FREEZES ARE LIKELY ON SATURDAY AND SUNDAY MORNINGS THROUGHOUT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...EXCEPT FOR IMMEDIATE COASTAL LOCATIONS. A FREEZE WATCH HAS BEEN ISSUED FOR THESE AREAS FROM LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING. ADDITIONAL FREEZE WATCHES AND WARNINGS WILL BE LIKELY FOR SUNDAY MORNING...AND A HEAVY FROST IS EXPECTED FOR ALL AREAS BUT THE IMMEDIATE COAST ON SUNDAY MORNING AS WINDS BECOME LIGHT. AREAS OF FROST WILL BE POSSIBLE AGAIN FOR INLAND LOCATIONS ON MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON/JCH
In the hours before
Special weather statement, Dec 20, 5:26 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EST THU DEC 20 2012 GAZ132>135-149-150-202315- APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-WARE- 526 PM EST THU DEC 20 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN WARE...SOUTHERN JEFF DAVIS...WESTERN APPLING...EASTERN ATKINSON... BACON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 615 PM EST... AT 526 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS ABOVE 5 MILES WEST OF AXSON...MOVING NORTHEAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AXSON...BICKLEY...NICHOLLS...ALMA AND NEW LACY THROUGH 615 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3179 8254 3159 8224 3124 8276 3134 8288 TIME...MOT...LOC 2226Z 222DEG 44KT 3131 8280 ENYEDI
Special weather statement, Dec 20, 5:29 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EST THU DEC 20 2012
GAZ149-202315-
ATKINSON-
529 PM EST THU DEC 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ATKINSON COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 615 PM
EST...
AT 529 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 19
MILES SOUTHWEST OF WILLACOOCHEE...MOVING EAST AT 45 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE AND PEARSON
THROUGH 615 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3142 8300 3142 8296 3140 8293 3140 8284
3118 8277 3118 8304 3124 8305 3127 8304
3131 8307 3133 8307 3136 8311 3137 8311
TIME...MOT...LOC 2229Z 248DEG 32KT 3120 8325
ENYEDISpecial weather statement, Dec 20, 5:47 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EST THU DEC 20 2012
FLZ020-021-202330-
HAMILTON-SUWANNEE-
547 PM EST THU DEC 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 630 PM EST...
AT 547 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG DEVELOPING THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
23 MILES WEST OF BLUE SPRINGS TO 24 MILES WEST OF DOWLING
PARK...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND LURAVILLE...DOWLING PARK...BLUE SPRINGS...WEST
LAKE...SUWANNEE RIVER STATE PARK...NEWBURN...JENNINGS...SUWANNEE
SPRINGS...MCALPIN AND LIVE OAK THROUGH 630 PM EST. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3061 8290 3010 8285 3011 8323 3026 8326
3031 8322 3035 8322 3036 8320 3041 8318
3042 8323 3046 8323 3047 8325 3052 8325
3064 8328
TIME...MOT...LOC 2247Z 253DEG 41KT 3043 8354 3016 8356
ENYEDISpecial weather statement, Dec 20, 5:50 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EST THU DEC 20 2012 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210030- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 550 PM EST THU DEC 20 2012 ...WIND GUSTS TO 40 MPH POSSIBLE IN SHOWER ACTIVITY... A PRE-FRONTAL BAND OF RAIN WILL CONTINUE TO DRIFT EAST THIS EVENING OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED IN JUST SHOWER ACTIVITY. MINOR DAMAGE COULD BE DONE TO TREES AND OUTDOOR OBJECTS AS THIS CONVECTION PASSES THE AREA THROUGH 730 PM. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE SUWANNEE RIVER VALLEY...AND SOME ROTATION IS POSSIBLE IN THESE STORMS. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:49 AM EST | Gale Warning | JAX | 54 hr | |
| Dec 20, 5:20 AM EST | Freeze Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 22 hr |
| Dec 20, 9:29 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 33 hr |
| Dec 20, 3:53 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 27 hr |
| Dec 20, 5:47 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 43 min |
| Dec 20, 6:14 PM EST | Tornado Warning | JAX | Hamilton, Suwannee | 23 min |
| Dec 20, 6:45 PM EST | Special Weather Statement | JAX | Columbia | 30 min |
| Dec 20, 6:48 PM EST | Special Weather Statement | JAX | Gilchrist | 27 min |
| Dec 20, 5:26 PM EST | Special Weather Statement | JAX | Bacon | 49 min |
| Dec 20, 5:29 PM EST | Special Weather Statement | JAX | Atkinson | 46 min |
| Dec 20, 6:41 PM EST | Special Weather Statement | JAX | Charlton, Echols | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.